MAUDE Adverse Event Report: ZIMMER BIOMET, INC. VIVACIT-E DM BEARING 28X38MM; PROSTHESIS, HIP

ZIMMER BIOMET, INC. VIVACIT-E DM BEARING 28X38MM; PROSTHESIS, HIP
Catalog Number 110031009
Medical Device Problem Codes Fracture (1260); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Failure of Implant (1924); Joint Dislocation (2374)
Date of Event 11/11/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: cat #: 00801802801 / femoral head sterile product do not resterilize 12/14 taper / lot #: 65144965 g2: south africa the device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch will be submitted.
 
Event or Problem Description
It was reported that a patient underwent a hip revision approximately two years and four months post implantation due to recurrent dislocation.During the revision it was noted that the bearing was fractured and the head dislocated from the bearing.The head and bearing were removed and replaced.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: g3; h2; h3; h6; h10.Visual examination of the provided pictures identified the explanted head and bearing with bio-debris on both.The bearing was confirmed to be fractured.No further evaluation can be made.Pictures were not provided of the liner.Review of the device history records identified no deviations or anomalies during manufacturing for the bearing and head.Radiographs were provided and review identified the following: superolateral dislocation of the right hip arthroplasty.Fractured drill bit fragment within the right acetabulum.A definitive root cause cannot be determined.It is unknown if closed reductions from the recurrent dislocations caused the subsequent disassociation and bearing fracture.This complaint was confirmed based on the provided mmi review confirming dislocation and device pictures confirming the fractured bearing.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further information is available at the time of this report.

Brand Name
VIVACIT-E DM BEARING 28X38MM
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key20846089
Report Number0001822565-2024-03820
Device Sequence Number8255971
Product Code LPH
UDI-Device Identifier00889024572676
UDI-Public(01)00889024572676(17)260404(10)64934174
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K190656
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/04/2026
Device Catalogue Number110031009
Device Lot Number64934174
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2024
Supplement Date Received by Manufacturer03/19/2025
Initial Report FDA Received Date12/04/2024
Supplement Report FDA Received Date03/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown